Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 1, 2008, 4:36 PM EDT for Volusia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 1, 2008, 5:13 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 012036
SVRMLB
FLC127-012130-
/O.NEW.KMLB.SV.W.0090.080701T2036Z-080701T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
436 PM EDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VOLUSIA COUNTY IN FLORIDA.
* UNTIL 530 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF OSTEEN...AND MOVING EAST AT
8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
OAK HILL...NEW SMYRNA BEACH...ELDORA...BETHUNE BEACH...MAYTOWN...
EDGEWATER AND APOLLO BEACH
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 2902 8087 2894 8082 2895 8082 2880 8073
2880 8075 2887 8080 2885 8082 2880 8080
2880 8106 2882 8110 2880 8113 2880 8116
2896 8118 2909 8092
TIME...MOT...LOC 2036Z 270DEG 7KT 2890 8108
$$
BRAGAW1 follow-up statement
000
WWUS52 KMLB 012113
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT TUE JUL 1 2008
FLC127-012123-
/O.CAN.KMLB.SV.W.0090.000000T0000Z-080701T2130Z/
VOLUSIA FL-
513 PM EDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2902 8087 2894 8082 2895 8082 2880 8073
2880 8075 2887 8080 2885 8082 2880 8080
2880 8106 2882 8110 2880 8113 2880 8116
2896 8118 2909 8092
TIME...MOT...LOC 2113Z 270DEG 7KT 2890 8100
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:03 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 2:03 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT TUE JUL 1 2008 .DISCUSSION... ...A FEW STRONG-SEVERE STORMS EXPECTED THROUGH EVENING... ...MOISTURE REMAINING HIGH INTO LATE WEEK... THROUGH TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA WILL CONTINUE TO INCREASE IN COVERAGE LATE THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. MID TO UPPER LEVEL CLOUDS BEGINNING TO BREAK UP A LITTLE OVER THE NORTH WITH TEMPS RISING INTO THE MID 80S SO SHOULD STILL SEE PLENTY OF INSTABILITY IN THIS REGION FOR CONVECTION TO FORM. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY BEFORE SUNSET ESPECIALLY ALONG ECSB. WILL KEEP A PRE-FIRST PERIOD IN THE ZONES FOR THESE STORMS. WITH SLIGHTLY BETTER UPPER LEVEL SUPPORT FOR PRECIPITATION WILL KEEP A 30 POP IN THROUGH MIDNIGHT ACROSS THE REGION AND THEN STAYING DRY AFTERWORDS. WILL INCLUDE CONSIDERABLE CLOUDINESS MENTION TO START OUT THE FORECAST WITH CLOUD COVER DECREASING OVER THE NORTH AS MID-UPPER LAYER CLOUD DECK MOVES SOUTH OVERNIGHT. TEMPS WILL CONTINUE TO BE AROUND NORMAL WITH LOWS IN THE LOWER 70S. WED...EASTERN CONUS TROUGH WILL WEAKEN AND LIFT BUT AT THE UPPER LEVELS...SOUTHERN PORTION IS STILL FORECAST TO LINGER ACROSS THE EASTERN GULF. THE LOW/MID LEVEL RIDGE WILL BE SLOW TO PULL NORTH AND EXPECT MAINLY A LIGHT WIND FLOW REGIME...WITH POSSIBLY SOME STEERING WINDS OUT OF THE WEST IN THE NORTH PART. DEEP MOISTURE IS NOT FORECAST TO CHANGE MUCH AND 500 MB TEMPS SHOULD BE AROUND MINUS 9 DEGREES. THE MODELS SHOW SOME HIGH LEVEL MOISTURE SO CIRRUS SHOULD MODERATE HEATING ENOUGH TO KEEP STORMS FROM INITIATING EARLY. EXPECT THAT CONVECTION WILL FORM ALONG THE SEA BREEZES DURING THE EARLY AFTERNOON WITH THE GREATEST COVERAGE ACROSS THE INTERIOR. LATEST GFS SHOWS LIKELY POPS IN THE SOUTH AND AROUND 50 PERCENT IN THE NORTH...WHICH IS SIMILAR TO OUR CURRENT FORECAST SO WILL MAKE LITTLE CHANGE. THU...WEAK MID/UPPER LEVEL TROUGH IS FORECAST TO REMAIN ACROSS THE EASTERN GULF WHILE WEAK LOW LEVEL RIDGE BUILDS INTO THE CENTRAL PENINSULA. THIS SHOULD LEAD TO LIGHT STEERING FLOW SO HIGHEST POPS SHOULD BE OVER INLAND AREAS. THE GFS CONTINUES WITH PRECIPITABLE WATER OF ABOUT 1.7 TO 1.9 INCHES AND 500 MB TEMPS AROUND MINUS 9 DEGREES SO MOISTURE/INSTABILITY LOOK SIMILAR TO WED. THE MODELS CONTINUE TO SHOW QUITE A LOT OF HIGH LEVEL MOISTURE SO CIRRUS MAY MODULATE THE TIMING/LOCATION OF HIGHEST POPS AGAIN. THE 12Z MAV NUMBERS HAVE NUDGED UP SLIGHTLY TO 50-60 PERCENT BUT WILL LEAVE CURRENT 40 (IMMEDIATE COAST) AND 50 INLAND FOR NOW...EXCEPT HAVE GONE WITH 60 POPS OVER THE SOUTH INTERIOR. (PREVIOUS DISCUSSION) INDEPENDENCE DAY...LOW LVL FLOW FINALLY BEGINS TO TRANSITION TO A MORE SE TRAJECTORY WITH DEEP MOISTURE STILL PROGGED ACROSS CENTRAL FL. WILL LOWER POPS TO 35-40 PCT NEAR THE COAST AND 45-50 PCT FOR THE INTERIOR WITH MOST STORMS ACROSS INTERIOR SECTIONS BY LATE AFTERNOON. SAT-TUE...SFC-MID LVL RIDGE GRADUALLY STRENGTHENS EAST OF THE STATE INTO EARLY NEXT WEEK...WITH SE/S FLOW AROUND THE RIDGE ACROSS E CENTRAL FL. WILL KEEP POPS CLOSE TO GUID VALUES AROUND 40 PCT THROUGH THE EXTENDED PERIOD WITH MID DAY ACTIVITY DEVELOP ALONG THE EAST COAST SEA BREEZE AND TRANSITIONING TWD THE INTERIOR DURING THE LATE AFTERNOON AND EARLY EVENING EACH DAY. && .AVIATION...PERIODS OF IFR/MVFR WILL OCCUR IN ANY SHOWERS AND THUNDERSTORMS AS THEY INCREASE ACROSS THE AREA THROUGH LATE AFTERNOON INTO THE EARLY EVENING HOURS. VFR WILL THEN PREVAIL OVERNIGHT AS CONVECTION DIES OFF AROUND MIDNIGHT. && .MARINE...THREAT FOR OFFSHORE MOVING THUNDERSTORMS WILL ONCE AGAIN BE AN ISSUE THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH STRONG GUSTY WINDS AND FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING POSSIBLE. OTHERWISE...S/SW WINDS AROUND 10 KNOTS OR LESS AND SEAS AOB 3 FT WILL BE THE PREVAILING CONDITIONS OVER THE COASTAL WATERS TONIGHT. WED-SUN...LIGHT OFFSHORE FLOW EARLY WED WILL GIVE WAY TO A LIGHT ONSHORE REGIME THROUGH THE WEEKEND AS WEAK ATLANTIC RIDGE NUDGES TO JUST NORTH OF THE AREA. THEREFORE DO NOT SEE ANY WIND/SEA CONCERNS. STEERING FLOW WILL COLLAPSE SO THE CHANCE FOR OFFSHORE MOVING STORMS WILL SUBSIDE. THE GFS DOES SHOW MOISTURE REMAINING QUITE HIGH SO THERE SHOULD BE AT LEAST ISOLATED SHOWERS/STORMS. THE LATEST RUN SHOWS DEEP TROPICAL MOISTURE MOVING IN FROM THE SOUTHEAST SAT IN THE SOUTH AND OVER THE AREA ON SUN...SO WILL HAVE TO SEE IF THIS PANS OUT AND LEADS TO A SUBSTANTIAL INCREASE IN COVERAGE. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 86 72 87 / 30 50 30 50 MCO 71 89 72 90 / 30 60 30 50 MLB 70 86 72 87 / 30 50 30 50 VRB 69 86 71 87 / 30 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH LONG TERM....LASCODY
Hazardous weather outlook, Jul 1, 10:56 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1056 AM EDT TUE JUL 1 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1056 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE AND NUMEROUS BOUNDARIES FROM SEA BREEZES...LAKE BREEZES AND THUNDERSTORM OUTFLOWS WILL ALLOW NUMEROUS STORMS TO DEVELOP THIS AFTERNOON AND EVENING. EAST COAST SEA BREEZE DEVELOPMENT WILL BEGIN EARLIER AND HAVE FURTHER INLAND MOVEMENT ALONG THE TREASURE COAST. STORMS WILL INITIATE EARLIER ALONG THE THE SEA BREEZE WITH AN INCREASE IN COVERAGE AND INTENSITY FURTHER NORTH DURING THE AFTERNOON AS INTERACTIONS WITH STORMS AND OUTFLOWS FROM THE WEST COAST SEA BREEZE OCCUR. SLOW AND ERRATIC STORM MOTION AROUND 5 MPH CAN BE EXPECTED SOUTH OF SEBASTIAN INLET WITH FASTER MOVEMENT NORTH OF THIS AREA AROUND 10 MPH TO THE EAST. SCATTERED STORMS WILL PERSIST INTO EARLY THIS EVENING. THE PRIMARY HAZARDS FROM THE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN AND HAIL. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND COIN SIZE HAIL. MOVE INDOORS TO A SAFE LOCATION AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... HEAVY DOWNPOURS OCCURRING IN A SHORT PERIOD OF TIME MAY LEAD TO TEMPORARY PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS...ESPECIALLY IN AREAS THAT HAVE RECENTLY RECEIVED A LOT OF RAINFALL. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS ON THE NEARSHORE WATERS...ESPECIALLY FROM SEBASTIAN INLET NORTHWARD SHOULD KEEP AN EYE TO THE WEST FOR LIGHTNING STORMS MOVING EAST OFF THE MAINLAND AROUND 10 KNOTS LATE THIS AFTERNOON THROUGH EARLY EVENING. THE MAIN HAZARDS WILL BE WIND GUSTS OF 35 KNOTS OR GREATER AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH/SEDLOCK
In the hours before
Local storm report, Jul 1, 3:41 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL PORT SAINT JOHN 28.48N 80.79W
07/01/2008 E0.25 INCH BREVARD FL PUBLIC
PEA SIZE HAIL REPORTED IN THE 5100 BLOCK OF FALCON BLVD.
&&
MRTSpecial weather statement, Jul 1, 3:47 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT TUE JUL 1 2008 FLZ047-053-012030- OSCEOLA-SOUTHERN BREVARD COUNTY- 347 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN OSCEOLA COUNTY... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES WEST OF CAMP HOLLY FISH CAMP OVER U S 1 92...MOVING NORTHEAST AT 8 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jul 1, 4:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 404 PM EDT TUE JUL 1 2008 FLZ058-012045- OKEECHOBEE- 404 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN OKEECHOBEE COUNTY... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES WEST OF OKEECHOBEE...MOVING SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE OKEE TANTIE STATE PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, Jul 1, 4:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 418 PM EDT TUE JUL 1 2008 FLZ045-046-012100- ORANGE-SEMINOLE- 418 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...SEMINOLE COUNTY... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CHRISTMAS...MOVING LITTLE. ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF ORANGE AND SEMINOLE COUNTIES THROUGH 6 PM AS THE EAST COAST SEA BREEZE PUSHES INLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jul 1, 4:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 422 PM EDT TUE JUL 1 2008 FLZ041-044-141-012100- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 422 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN LAKE AND VOLUSIA COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OSTEEN...MOVING EAST AT 3 MPH. ADDITONAL STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF LAKE AND VOLUSIA COUNTIES THROUGH 6 PM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jul 1, 4:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 433 PM EDT TUE JUL 1 2008 FLZ053-012115- OSCEOLA- 433 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP OVER WESTERN OSCEOLA COUNTY... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 11 MILES SOUTH OF LAKE KISSIMMEE...MOVING EAST AT 14 MPH. OTHER STRONG STORMS ARE EXPECTED TO DEVELOP OVER WESTERN OSCEOLA COUNTY AS THE EAST COAST SEA BREEZE PUSHES ACROSS THE AREA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:16 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 119 min |
| Jul 1, 3:15 PM EDT | Special Marine Warning | MLB | 90 min | |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 42 min |
| Jul 1, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 35 min |
| Jul 1, 4:46 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 27 min |
| Jul 1, 4:53 PM EDT | Special Marine Warning | MLB | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.